Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS Jacksonville, FL

April 8, 2006Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2006, 7:24 PM EDT for Suwannee County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2006, 7:24 PM EDT (23:24 UTC)
Expired
Apr 8, 2006, 7:53 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Suwannee County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:30 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.6
Supercell composite
7.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:39 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 8, 2:39 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT SAT APR 8 2006

...TORNADO WATCH IN EFFECT THROUGH 9 PM EDT...

.SHORT TERM...SATELLITE AND RADAR SHOW LINES OF CONVECTION MOVING
EWD ALONG THE NRN GULF COAST AND FL PANHANDLE. INDIVIDUAL CELLS
ARE TRAVELING NEWD ALONG THE LINES. ANOTHER LARGE AREA OF STORMS
WILL REACH THE NWRN COUNTIES BY MID AFTERNOON. BREAKS IN THE
CLOUDS THROUGH THE MIDDLE PORTION OF THE FORECAST AREA TO ALLOW
TEMPS TO SOAR INTO THE MID 80S. JUICY 70 DEG DEWPOINTS ARE
BEGINNING TO INVADE THE SUWANNEE VALLEY. THUNDERSTORMS WILL
INCREASE THROUGHOUT THE AFTN/EVENING AS THE LLVL CAP ERODES. MLCAPES
ARE AROUND 2000 AND MID LEVEL LAPSE RATES ARE QUITE STEEP. THE
SUWANNEE VALLEY THROUGH SE GA WILL BE INITIAL AREA OF FOCUS. THEN
AS THE FRONT MOVES INTO NE FL BY AROUND MIDNIGHT...THUNDERSTORMS
WILL SHIFT TO NORTH FLORIDA.

EXPECT LINGERING SHOWERS IN SOUTHEAST PORTION SUNDAY MORNING THEN
CLEARING SKIES THROUGH THE DAY. HIGH PRESSURE WILL BUILD NORTH OF
THE AREA FORMING A WEDGE MON/TUE ALONG THE EAST COAST. THIS WILL
PROVIDE COOL NORTHEAST WINDS WITH PERIODIC MARITIME CLOUDS ALONG
THE COAST. UNSEASONABLY COOL MAX TEMPS IN THE UPPER 60S ARE
EXPECTED NEAR THE COAST WITH MID 70S FARTHER INLAND SUN/MON WITH
TEMPS RETURNING TO NEAR CLIMO ON TUESDAY. MIN TEMPS SUNDAY NIGHT
AND MONDAY NIGHT WILL FALL INTO THE 40S IN SE GA SWD INTO SUWANNEE
VALLEY WITH LOWER/MID 50S ELSEWHERE. GENERALLY DRY CONDITIONS ARE
ANTICIPATED THROUGH MID WEEK EXCEPT MON/TUE WHEN CONVERGENCE BANDS
MAY FORM OFFSHORE BRINGING A FEW COASTAL SHOWERS ONSHORE IN NE FL.

.LONG TERM...CUTOFF LOW IS FORECAST TO DEVELOP IN BASE OF DEEP
LAYER TROUGH NEAR THE BAHAMAS THE TRAVEL EWD THROUGH END OF THE
WEEK. THIS WILL KEEP COOL NELY FLOW ALONG THE COAST WITH MAINLY
SEASONABLE TEMPS WED/THU. THEN A SURFACE HIGH WILL BUILD OVER THE
AREA FRI/SAT ALLOWING TEMPS TO WARM BACK INTO THE 80S WITH
NIGHTTIME LOWS IN THE 50S.

&&

.MARINE...WILL CONTINUE SCEC TONIGHT WITH SW WINDS BECOMING NW AND N
BY MORNING AND INCREASING TO SCA CONDITIONS.  WINDS WILL VEER TO
THE NE BY SUNDAY AFTERNOON AND CONTINUE INTO MID WEEK AS STRONG HIGH
PRESSURE BUILDS INTO THE MID ATLANTIC STATES AND LOW . THUS SCA
CONDITIONS EXPECTED TO PERSIST FOR AWHILE AIDED BY RISING SEAS AND
EVENTUALLY SWELLS.

&&

.FIRE WEATHER...RED FLAG CONDITIONS REACHED OVER SE PART OF AREA
THIS AFTERNOON.  BUNNELL REPORTING 31 PERCENT RH WITH 20 MPH WINDS.
HAVE ISSUED RED FLAG WARNING FOR FLAGLER...MARION...AND PUTNAM
COUNTIES UNTIL 7 PM.  NORTHEAST FLOW SHOULD PRECLUDE CRITICAL
RHS THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  70  45  73 /  60  10   5   5
SSI  57  66  51  67 /  60  20   5   5
JAX  59  69  49  70 /  50  20   5  10
SGJ  63  69  56  69 /  50  30  10  10
GNV  62  75  51  75 /  50  20   5  10
OCF  64  77  54  76 /  50  30  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
     FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
     ST JOHNS...SUWANNEE...AND UNION.

     RED FLAG WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     FLAGLER...PUTNAM...MARION.

GA...LAKE WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...
     COASTAL CAMDEN...COASTAL GLYNN...COFFEE...ECHOLS...INLAND
     CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...WARE...AND
     WAYNE.

MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 AM MONDAY FOR
THE      FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20
     NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM...ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Apr 8, 1:45 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT APR 8 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
145 PM EDT SAT APR 8 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM EDT...

...A LAKE WIND ADVISORY IS IN EFFECT...

A COLD FRONT AND UPPER LEVEL DISTURBANCE IS MOVING INTO THE REGION.
SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING HOURS WITH THE MAIN
CONCERNS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS
POSSIBLE.

SOUTHWEST WINDS HAVE INCREASED AHEAD OF THE FRONT AND A LAKE WIND
ADVISORY HAS BEEN ISSUED FOR ALL THE AREA. REFER TO THE URGENT
WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN ABOVE NORMAL RISK FOR RIP CURRENTS AT THE AREAS BEACHES
IS EXPECTED BY SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/MKT

In the hours before

Special weather statement, Apr 8, 6:32 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT SAT APR 8 2006

FLZ024-082315-
NASSAU-
632 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 715 PM EDT...

AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF HILLIARD...OR
ABOUT 3 MILES SOUTHWEST OF FOLKSTON...MOVING EAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH
715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THE POTENTIAL FOR
SEVERE WEATHER INCREASES...A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, Apr 8, 6:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
640 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             BRUNSWICK               31.14N 81.47W
04/08/2006  M1.75 INCH       GLYNN              GA   PUBLIC

            GOLF BALL SIZE HAIL AND BROKEN WINDSHIELD REPORTED JUST
            SOUTH OF GLENCO AIRPORT. ESTIMATED 50+ MPH WINDS BENDING
            PINE TREES.

&&

MZ
Local storm report, Apr 8, 6:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             BRUNSWICK               31.14N 81.47W
04/08/2006  E0.25 INCH       GLYNN              GA   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE REPORTS PEA SIZE HAIL AND 40 MPH
            WINDS.

&&

MZ
Special weather statement, Apr 8, 7:07 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EDT SAT APR 8 2006

GAZ162-163-082345-
CLINCH-ECHOLS-
707 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 745 PM EDT...

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF NEEDMORE...OR ABOUT 5
MILES SOUTHEAST OF STATENVILLE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH
745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Apr 8, 7:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT SAT APR 8 2006

FLZ021-090000-
SUWANNEE-
708 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 800 PM EDT...

AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 24 MILES WEST OF SUWANNEE SPRINGS...OR
ABOUT 9 MILES SOUTHEAST OF MADISON...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS
THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Apr 8, 7:22 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
722 PM EDT SAT APR 8 2006

GAZ166-090000-
COASTAL CAMDEN-
722 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 800 PM EDT...

AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES NORTHEAST OF CUMBERLAND ISLAND TO 10 MILES WEST OF KINGS BAY
BASE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF HIGH POINT
TO KINGSLAND...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS BAY BASE...
DUNGENESS AND CUMBERLAND ISLAND THROUGH 800 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:54 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr
Apr 8, 2:22 PM EDTRed Flag WarningJAXFlagler5 hr
Apr 8, 6:19 PM EDTSpecial Marine WarningJAX86 min
Apr 8, 6:44 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Apr 8, 7:00 PM EDTSpecial Marine WarningJAX60 min
Apr 8, 7:28 PM EDTSevere Thunderstorm WarningJAXNassau47 min
Apr 8, 7:37 PM EDTSevere Thunderstorm WarningJAXColumbia38 min
Apr 8, 2:40 PM EDTSevere Thunderstorm WarningJAXAppling47 min
Apr 8, 3:49 PM EDTSevere Thunderstorm WarningJAXCoffee, Jeff Davis41 min
Apr 8, 4:02 PM EDTSevere Thunderstorm WarningJAXCoffee43 min
Apr 8, 4:20 PM EDTSevere Thunderstorm WarningJAXBacon33 min
Apr 8, 4:24 PM EDTSevere Thunderstorm WarningJAXAppling29 min
Apr 8, 4:52 PM EDTSevere Thunderstorm WarningJAXAtkinson38 min
Apr 8, 5:26 PM EDTSevere Thunderstorm WarningJAXClinch, Echols49 min
Apr 8, 6:09 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn51 min
Apr 8, 6:29 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.